Lower semicontinuity of multiple µ-quasiconvex integrals

Ilaria Fragalà

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 9, page 105-124
  • ISSN: 1292-8119

Abstract

top
Lower semicontinuity results are obtained for multiple integrals of the kind n f ( x , μ u ) d μ , where μ is a given positive measure on n , and the vector-valued function u belongs to the Sobolev space H μ 1 , p ( n , m ) associated with μ. The proofs are essentially based on blow-up techniques, and a significant role is played therein by the concepts of tangent space and of tangent measures to μ. More precisely, for fully general μ, a notion of quasiconvexity for f along the tangent bundle to μ, turns out to be necessary for lower semicontinuity; the sufficiency of such condition is also shown, when μ belongs to a suitable class of rectifiable measures.

How to cite

top

Fragalà, Ilaria. "Lower semicontinuity of multiple µ-quasiconvex integrals." ESAIM: Control, Optimisation and Calculus of Variations 9 (2010): 105-124. <http://eudml.org/doc/90683>.

@article{Fragalà2010,
abstract = { Lower semicontinuity results are obtained for multiple integrals of the kind $\int _\{\mathbb\{R\}^n\}\!f(x, \!\nabla_\mu u\!)\{\rm d\} \mu$, where μ is a given positive measure on $\mathbb\{R\}^n$, and the vector-valued function u belongs to the Sobolev space $H ^\{1,p\}_\mu (\mathbb\{R\}^n, \mathbb\{R\}^m)$ associated with μ. The proofs are essentially based on blow-up techniques, and a significant role is played therein by the concepts of tangent space and of tangent measures to μ. More precisely, for fully general μ, a notion of quasiconvexity for f along the tangent bundle to μ, turns out to be necessary for lower semicontinuity; the sufficiency of such condition is also shown, when μ belongs to a suitable class of rectifiable measures. },
author = {Fragalà, Ilaria},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Borel measures; tangent properties; lower semicontinuity.; lower semicontinuity},
language = {eng},
month = {3},
pages = {105-124},
publisher = {EDP Sciences},
title = {Lower semicontinuity of multiple µ-quasiconvex integrals},
url = {http://eudml.org/doc/90683},
volume = {9},
year = {2010},
}

TY - JOUR
AU - Fragalà, Ilaria
TI - Lower semicontinuity of multiple µ-quasiconvex integrals
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 9
SP - 105
EP - 124
AB - Lower semicontinuity results are obtained for multiple integrals of the kind $\int _{\mathbb{R}^n}\!f(x, \!\nabla_\mu u\!){\rm d} \mu$, where μ is a given positive measure on $\mathbb{R}^n$, and the vector-valued function u belongs to the Sobolev space $H ^{1,p}_\mu (\mathbb{R}^n, \mathbb{R}^m)$ associated with μ. The proofs are essentially based on blow-up techniques, and a significant role is played therein by the concepts of tangent space and of tangent measures to μ. More precisely, for fully general μ, a notion of quasiconvexity for f along the tangent bundle to μ, turns out to be necessary for lower semicontinuity; the sufficiency of such condition is also shown, when μ belongs to a suitable class of rectifiable measures.
LA - eng
KW - Borel measures; tangent properties; lower semicontinuity.; lower semicontinuity
UR - http://eudml.org/doc/90683
ER -

References

top
  1. E. Acerbi and N. Fusco, Semicontinuity problems in the Calculus of Variations. Arch. Rational Mech. Anal.86 (1984) 125-145.  Zbl0565.49010
  2. L. Ambrosio, Introduzione alla Teoria Geometrica della Misura e Applicazioni alle Superfici Minime, Lectures Notes. Scuola Normale Superiore, Pisa (1996).  
  3. L. Ambrosio, On the lower-semicontinuity of quasi-convex integrals in SBV. Nonlinear Anal.23 (1994) 405-425.  Zbl0817.49017
  4. L. Ambrosio, G. Buttazzo and I. Fonseca, Lower-semicontinuity problems in Sobolev spaces with respect to a measure. J. Math. Pures Appl. 75 (1996) 211-224.  Zbl0844.49012
  5. J.M. Ball and F. Murat, W1,p-quasiconvexity and variational problems for multiple integrals. J. Funct. Anal.58 (1984) 225-253.  Zbl0549.46019
  6. G. Bouchitté and G. Buttazzo, Characterization of optimal shapes and masses through Monge-Kantorovich equation. J. Eur. Math. Soc.3 (2001) 139-168.  Zbl0982.49025
  7. G. Bouchitté, G. Buttazzo and I. Fragalà, Mean curvature of a measure and related variational problems. Ann. Scuola Norm. Sup. Pisa. Cl. Sci. IVXXV (1997) 179-196.  Zbl1015.49015
  8. G. Bouchitté, G. Buttazzo and I. Fragalà, Convergence of Sobolev spaces on varying manifolds. J. Geom. Anal.11 (2001) 399-422.  
  9. G. Bouchitté, G. Buttazzo and P. Seppecher, Energies with respect to a measure and applications to low dimensional structures. Calc. Var. Partial Differential Equations5 (1997) 37-54.  Zbl0934.49011
  10. G. Bouchitté and I. Fragalà, Homogenization of thin structures by two-scale method with respect to measures. SIAM J. Math. Anal.32 (2001) 1198-1126.  Zbl0986.35015
  11. G. Bouchitté and I. Fragalà, Homogenization of elastic thin structures: A measure-fattening approach. J. Convex. Anal. (to appear).  Zbl1028.49011
  12. A. Braides, Semicontinuity, Γ-convergence and Homogenization for Multiple Integrals, Lectures Notes. SISSA, Trieste (1994).  
  13. G. Buttazzo, Semicontinuity, Relaxation, and Integral Representation in the Calculus of Variations. Longman, Harlow, Pitman Res. Notes Math. Ser.207 (1989).  Zbl0669.49005
  14. B. Dacorogna, Direct Methods in the Calculus of Variations. Springer-Verlag, Berlin, Appl. Math. Sci. 78 (1988).  Zbl0703.49001
  15. L.C. Evans and R.F. Gariepy, Measure Theory and Fine Properties of Functions. CRC Press, Ann Harbor, Stud. in Adv. Math. (1992).  Zbl0804.28001
  16. H. Federer, Geometric Measure Theory. Springer-Verlag, Berlin (1969).  Zbl0176.00801
  17. I. Fonseca and S. Müller, Quasi-convex integrands and lower semicontinuity in L1. SIAM J. Math. Anal.23 (1992) 1081-1098.  Zbl0764.49012
  18. I. Fragalà and C. Mantegazza, On some notions of tangent space to a measure. Proc. Roy. Soc. Edinburgh 129A (1999) 331-342.  Zbl0937.58009
  19. P. Hajlasz and P. Koskela, Sobolev met Poincaré. Mem. Amer. Math. Soc. 145 (2000).  Zbl0954.46022
  20. P. Hajlasz and P. Koskela, Sobolev meets Poincaré. C. R. Acad. Sci. Paris320 (1995) 1211-1215.  Zbl0837.46024
  21. A.D. Ioffe, On lower semicontinuity of integral functionals I and II. SIAM J. Contol Optim.15 (1997) 521-538 and 991-1000.  Zbl0361.46037
  22. J. Kristensen, Lower semicontinuity in spaces of weakly differentiable functions. J. Math. Ann.313 (1999) 653-710.  Zbl0924.49012
  23. J. Maly, Lower semicontinuity of quasiconvex integrals. Manuscripta Math.85 (1994) 419-428.  Zbl0862.49017
  24. J.P. Mandallena, Contributions à une approche générale de la régularisation variationnelle de fonctionnelles intégrales, Thèse de Doctorat. Université de Montpellier II (1999).  
  25. P. Marcellini, Approximation of quasiconvex functions, and lower semicontinuity of multiple integrals. Manuscripta Math.51 (1985) 1-28.  Zbl0573.49010
  26. P. Marcellini and C. Sbordone, On the existence of minima of multiple integrals in the Calculus of Variations. J. Math. Pures Appl.62 (1983) 1-9.  Zbl0516.49011
  27. P. Mattila, Geometry of Sets and Measures in Euclidean Spaces. Cambridge University Press, London (1995).  Zbl0819.28004
  28. C.B. Morrey, Multiple Integrals in the Calculus of Variations. Springer-Verlag, Berlin (1966).  Zbl0142.38701
  29. C. Olech, Weak lower semicontuity of integral functionals. J. Optim. Theory Appl.19 (1976) 3-16.  Zbl0305.49019
  30. T. O'Neil, A measure with a large set of tangent measures. Proc. Amer. Math. Soc.123 (1995) 2217-2221.  
  31. D. Preiss, Geometry of measures on n : Distribution, rectifiability and densities. Ann. Math.125 (1987) 573-643.  Zbl0627.28008
  32. L. Simon, Lectures on Geometric Measure Theory. Australian Nat. Univ., Proc. Centre for Math. Anal.3 (1983).  Zbl0546.49019
  33. M. Valadier, Multiapplications mesurables à valeurs convexes compactes. J. Math. Pures Appl.50 (1971) 265-297.  Zbl0186.49703
  34. V.V. Zhikov, On an extension and an application of the two-scale convergence method. Mat. Sb.191 (2000) 31-72.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.